Hearing management

Question
Posted by: Diane | 2010-06-28

Q.

Hearing loss after flu

A friend of mine has lost the hearing in her ear after battling with flu symtoms for a couple of weeks. She was put on anti biotics and the painful ear was never treated. The symtoms have started again and she has now been put on cortisone. She lives in a small town. Is this cortisone going to help or should I insist she goes to see a specialist?

Expert's Reply

A.

Hearing Expert

Dear Diane

Antibiotics as well as cortisone can be sensible treatments, depending on the condition. If she has any concerns, let her discuss it with her GP and if she still feels that the problem needs further addressing, let her ask for a referral to an Ear. Nose and Throat specialist. It is also advisable for her to have her hearing tested by an Audiologist.

Please feel free to let me know if she needs a referral to someone in her area (izabellepieterse@gmail.com) or if you have any further questions

Kind regards
Izabelle Pieterse

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.